Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 15, NWS Atlanta, GA

November 14, 201461 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 14, 2014, 2:41 PM EST for 61 counties in Georgia. It took effect at Nov 14, 2014, 9:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2014, 2:41 PM EST (19:41 UTC)
In effect from
Nov 14, 2014, 9:00 PM EST
Expired
Nov 15, 2014, 9:00 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
All 61 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS72 KFFC 141941
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST FRI NOV 14 2014

GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098-
102>113-150345-
/O.NEW.KFFC.FZ.W.0015.141115T0200Z-141115T1400Z/
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE...
JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA...
WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART...
CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON...
MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON...
GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO...
EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE...
MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON...
THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE...
MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON...
LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL...
SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS...
ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY...
MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN...
SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH...
BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE...
OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN...
DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS...
VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...
ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...
GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS
241 PM EST FRI NOV 14 2014

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
SATURDAY.

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH
  AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND GAINESVILLE

* TEMPERATURES...MID 20S TO LOWER 30S

* TIMING...9 PM EST THIS EVENING THROUGH 9 AM EST SATURDAY MORNING 

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK.
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
3 follow-up statements
892 
WWUS72 KFFC 150205
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EST FRI NOV 14 2014


GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098-
102>113-151400-
/O.CON.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE...
JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA...
WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART...
CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON...
MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON...
GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO...
EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE...
MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON...
THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE...
MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON...
LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL...
SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS...
ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY...
MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN...
SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH...
BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE...
OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN...
DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS...
VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...
ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...
GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS
905 PM EST FRI NOV 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY 
  SOUTH AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND 
  GAINESVILLE

* TEMPERATURES...MID 20S TO LOWER 30S

* TIMING...9 PM EST THIS EVENING THROUGH 9 AM EST SATURDAY 
  MORNING

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. 
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
325 
WWUS72 KFFC 150753
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EST SAT NOV 15 2014

GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098-
102>113-151400-
/O.CON.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE...
JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA...
WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART...
CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON...
MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON...
GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO...
EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE...
MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON...
THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE...
MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON...
LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL...
SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS...
ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY...
MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN...
SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH...
BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE...
OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN...
DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS...
VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...
ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...
GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS
253 AM EST SAT NOV 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY 
  SOUTH AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND 
  GAINESVILLE.

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...THROUGH 9 AM EST THIS MORNING.

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. 
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
522 
WWUS72 KFFC 151354
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 AM EST SAT NOV 15 2014

GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098-
102>113-151500-
/O.EXP.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/
HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE...
JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA...
WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART...
CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON...
MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON...
GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO...
EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE...
MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON...
THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE...
MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON...
LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL...
SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS...
ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY...
MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN...
SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH...
BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE...
OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN...
DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS...
VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...
ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...
GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS
854 AM EST SAT NOV 15 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES CONTINUE TO RISE THIS MORNING AND WILL BE ABOVE FREEZING
ACROSS THE WARNED AREA BY 9 AM EST OR SHORTLY AFTER.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 14, 2:40 PM EST, 1 minute earlier.

Area forecast discussion, Nov 14, 2:40 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EST FRI NOV 14 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MAINLY ZONAL FLOW ALOFT ACROSS THE SOUTHEAST TONIGHT. ANOTHER ROUND
OF COLD TEMPERATURES TONIGHT WITH THE COLDER VALUES DIPPING FURTHER
SOUTH INTO CENTRAL GEORGIA. MANY AREAS ACROSS NORTH GEORGIA AND A
FEW PARTS OF CENTRAL GEORGIA SAW TEMPERATURES OF 28 DEG OR LESS LAST
NIGHT SO THE FROST/FREEZE PROGRAM HAS ENDED FOR THAT AREA. SEE THE
PNS FOR MORE DETAILS. SO FOR TONIGHT THE FREEZE WARNING FOCUSES ON
CENTRAL AND EASTERN GA. HAVE COOLED TEMPS A DEGREE OR TWO FOR
SATURDAY NIGHT WITH MUCH OF NORTH AND GEORGIA BELOW FREEZING. WILL
NOT ISSUE A FREEZE WATCH FOR SATURDAY NIGHT AT THIS POINT FOR TWO
REASONS - MOST OF THE AREAS FORECAST FOR 32 OR BELOW SATURDAY NIGHT
HAVE ALREADY BEEN DROPPED FROM THE FROST/FREEZE PROGRAM FOR THE
YEAR...AND IF THEY HAVENT BEEN THEN THEY HAVE THE POTENTIAL TO REACH
28 DEG TONIGHT WHICH MAY ALLOW THEM TO BE DROPPED FROM THE PROGRAM
TOMORROW MORNING. DAY SHIFT CAN RE-EVALUATE TOMORROW.

A WEDGE BUILDS IN FOR SATURDAY...BRINGING THE WINDS AROUND TO THE
EAST SIDE. ADDITIONALLY...WITH THE ATLANTIC MOISTURE RETURN...WILL
SEE AN INCREASE IN LOW CLOUDS OVERNIGHT ON SATURDAY NIGHT. AS
MENTIONED ABOVE...COOLED THE LOW TEMPS SLIGHTLY SATURDAY NIGHT...BUT
THIS INCREASED CLOUD COVERAGE MAY END UP KEEPING TEMPS FROM FALLING
AS MUCH AS FORECAST. THERE IS THE SMALL POTENTIAL TO SEE SOME
DRIZZLE OR LIGHT RAIN FROM THE WEDGE EARLY SUNDAY MORNING ACROSS THE
SOUTHEAST PART OF THE CWA. CONFIDENCE IS LOW AT THIS POINT...SO NOT
MENTIONING IN THE GRIDS...BUT WILL MONITOR FOR FUTURE UPDATES.
PRECIP SHOULD HOLD OFF THROUGH 12Z SUNDAY MORNING ACROSS NORTH
GEORGIA WHICH IS GOOD SINCE THE TEMPS WILL BE AROUND FREEZING.

11

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES IN THE MEDIUM RANGE MODEL TRENDS THIS CYCLE.
FAIRLY FLAT UPPER FLOW INTO THE WEEKEND TURNS INCREASINGLY
SOUTHWESTERLY ALLOWING FOR FAIRLY QUICK MODERATION IN TEMPERATURES
AFTER ONE MORE COLD NIGHT TONIGHT. STILL SOME UNCERTAINTY CONCERNING
THE CHANCES FOR PRECIPITATION ONSET BEING EARLY ENOUGH SUNDAY FOR A
CHANCE OF A BRIEF MIX AND THE CHANCES FOR ANY MEANINGFUL WRAP AROUND
MIXED PRECIPITATION EARLY MONDAY EVENING ARE LOOKING LESS CONVINCING
AS WELL. I HAVE NOT PULLED EITHER FROM THE FORECAST YET AS CONFIDENCE
IN THOSE TRENDS REMAIN MODERATE AT BEST RIGHT NOW. ANOTHER VERY
STRONG BLAST OF ARCTIC AIR BEHIND THIS SYSTEM EARLY NEXT WEEK...BUT
A QUICK TRANSITION TO NEARLY ZONAL UPPER FLOW SHOULD ALLOW FOR A
FAIRLY QUICK MODERATION IN TEMPERATURES ONCE AGAIN. SEE PREVIOUS LONG
TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/...

/ISSUED 302 AM EST FRI NOV 14 2014/

EXTENDED BEGINS WITH COOL-AIR WEDGE IN PLACE SATURDAY NIGHT. NOT
EXACTLY HYBRID DAMMING SINCE THERE IS NO PRECIP AT ONSET BUT THE
SURFACE HIGH IS TOO FAR SOUTH /NORTH CAROLINA AND VIRGINIA/ TO BE
CLASSICAL DAMMING. IN ANY CASE...AS THE SURFACE WEDGE REMAINS IN
PLACE...SOUTHWEST FLOW ALOFT WILL USHER IN MOISTURE AHEAD OF THE
NEXT UPPER TROUGH TRAVERSING THE GREAT LAKES SATURDAY NIGHT INTO
SUNDAY. SURFACE LOW LIFTS OUT OF THE GULF INTO THE LOWER
MISSISSIPPI VALLEY ON SUNDAY WITH ISENTROPIC UPGLIDE INCREASING
ACROSS THE SOUTHEAST...BRINGING INITIALLY AN INCREASE IN CLOUD
COVER AND THEN PRECIPITATION ACROSS THE AREA SUNDAY...ESPECIALLY
SUNDAY AFTERNOON. NO INSTABILITY NOTED ACROSS OUR AREA SO KEPT
WORDING AT JUST RAIN FOR NOW. THERE REMAINS A REMOTE POSSIBILITY
THAT AT ONSET ACROSS THE NORTHEAST MOUNTAINS...TEMPERATURES MAY BE
COLD ENOUGH FOR A LITTLE MIXED PRECIP SUNDAY MORNING. CURRENT
FORECAST IS ACTUALLY KIND OF GENEROUS BRINGING QPF IN A LITTLE
EARLIER THAN GUIDANCE BUT THE COMBINATION OF ISENTROPIC AND
OROGRAPHIC LIFT MAY BE ENOUGH FOR AT LEAST SOME LIGHT PRECIP
STARTING AS EARLY AS 12Z. IF THERE IS ANY MIXED PRECIP...IT WOULD
BE BRIEF AND GENERALLY AT THE HIGHEST ELEVATIONS WITH NO
ACCUMULATIONS EXPECTED.

WIDESPREAD RAIN OVERSPREADS THE AREA SUNDAY NIGHT INTO MONDAY.
SOME UNCERTAINTY REMAINS WITH GFS KEEPING THE SURFACE LOW CLOSER
TO THE GULF COAST AND ENHANCING PRECIPITATION THERE...AND THAT
SOLUTION WOULD RESULT IN UPSTREAM CONVECTION REDUCING THE AMOUNT
OF PRECIPITATION ACROSS ESPECIALLY NORTH GEORGIA. 00Z ECMWF KEEPS
THE SURFACE LOW FARTHER INLAND. 12Z WPC QPF BEGINNING TO TRICKLE
IN LOOKS LIKE IT IS TRENDING MORE TOWARD THE GFS WHICH LEADS TO
SOME CONCERN ABOUT GOING POPS. GFS IS ALSO QUITE A BIT FASTER
MOVING MOISTURE OUT OF THE SOUTHEAST MONDAY NIGHT WHEREAS THE
ECMWF LINGERS SOME PRECIP ACROSS CENTRAL GEORGIA. TOOK A GENERAL
COMPROMISE AND PUSHED POPS OUT AFTER 06Z TUESDAY...WHICH ALSO
SERVES TO REDUCE ANY CHANCES OF MIXED P-TYPE IN THE MOUNTAINS. DID
INCLUDE A BRIEF MIX AT THE HIGHEST ELEVATIONS WITH STRONG FLOW
ALOFT AND SIGNIFICANT COLD AIR INTRUSION.

SO SPEAKING OF THE COLD AIR...IT WILL DEFINITELY BE ON THE COOL
SIDE OF NORMAL SUNDAY AND MONDAY...BUT WHAT IS IN STORE BEHIND THE
EARLY WEEK FRONT IS JUST PLAIN RIDICULOUS. MONDAY NIGHT WE HAVE
LOWS IN THE LOWER 20S NORTH TO MID 30S SOUTH...AND FOR TUESDAY
HIGHS...BRACE YOURSELVES...LOWER TO MID 30S AT BEST NORTH AND
UPPER 40S SOUTH. A HIGH OF 39 IN ATLANTA IN NOVEMBER IS JUST
CRAZINESS. BUT...CURRENT BLEND IS ACTUALLY A BIT WARMER /YES
WARMER/ THAN CONSENSUS SO WE WILL HAVE TO KEEP A CLOSE EYE ON
TEMPS. JUST KIND OF MISERABLE. EVEN RIDICULOUSLY COLDER TUESDAY
NIGHT WITH SOME LOWS DIPPING INTO THE TEENS. SHOULD SEE A BIT OF A
MODERATION BY WEDNESDAY WITH THE DEEP TROUGH BEGINNING TO LIFT
SOMEWHAT...BUT STILL WAY WAY WAY BELOW NORMAL WITH HIGHS
GENERALLY IN THE 40S EVERYWHERE. THE NEXT SHOT OF PRECIP MOVES IN
AT THE END OF THE EXTENDED AND WITH CURRENT TEMPS WILL HAVE TO
AGAIN BE WATCHING P-TYPE. SO IN A NUTSHELL...IF YOU LIKE COLD
WEATHER...THIS EXTENDED IS FOR YOU.

TDP

&&

AVIATION...
18Z UPDATE...
AREA OF MVFR CLOUDS ACROSS EASTERN GA IS STARTING TO DISSIPATE AND
THIS TREND WILL CONTINUE INTO THE AFTERNOON. EXPECT ONLY HIGH
CLOUDS BY TONIGHT. WIND SHIFT AT ATL TONIGHT FROM THE NW TO THE NE
AND THIS SHOULD BE IN THE 05-08Z TIME FRAME.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON VSBY AND CIGS. MEDIUM CONFIDENCE ON WINDS DUE
TO THE DIRECTION CHANGE.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          27  49  30  55 /   0   5   5  30
ATLANTA         27  49  35  56 /   0   5   5  40
BLAIRSVILLE     24  47  28  51 /   0   5   5  60
CARTERSVILLE    24  50  31  56 /   0   5   5  60
COLUMBUS        29  56  37  63 /   0   5   5  30
GAINESVILLE     28  47  33  52 /   0   5   5  40
MACON           27  56  34  61 /   0   5   5  20
ROME            23  50  31  54 /   0   5   5  70
PEACHTREE CITY  24  51  31  59 /   0   5   5  40
VIDALIA         33  56  41  61 /   0   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...
BLECKLEY...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HALL...HANCOCK...
HARRIS...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Nov 14, 4:01 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 AM EST FRI NOV 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
401 AM EST FRI NOV 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...

FREEZING TEMPERATURES ARE EXPECTED THIS MORNING AND AGAIN TONIGHT.
REFER TO THE FREEZE WARNING PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A HARD FREEZE IS EXPECTED FOR A LARGE PORTION OF THE AREA SATURDAY
MORNING...AS WELL AS AGAIN TUESDAY AND WEDNESDAY MORNINGS.
WEDNESDAY MORNING MAY SEE LOWS IN SOME AREAS IN THE TEENS...BUT AT
LEAST THE LOWER TO MID 20S WITH WIND CHILLS WILL IN THE TEENS TO
SINGLE DIGITS. STAY TUNED FOR LATER UPDATES ON THE MIDWEEK COLD
BLAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.